Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 9, NWS Riverton, WY

July 15, 2016Natrona County, Wyoming

NWS Riverton, WY issued this red flag warning at Jul 15, 2016, 9:06 PM MDT for Natrona County, Wyoming. It took effect at Jul 16, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2016, 9:06 PM MDT (03:06 UTC)
In effect from
Jul 16, 2016, 12:00 PM MDT
Expired
Jul 16, 2016, 7:46 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
3829 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS85 KRIW 160306
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
906 PM MDT FRI JUL 15 2016

...RED FLAG WARNING FOR FIRE WEATHER ZONES 280 AND 300 IN EAST
CENTRAL WYOMING FOR SATURDAY AFTERNOON AND EARLY SATURDAY
EVENING...

.THE COMBINATION OF DRY VEGETATION... LOW RELATIVE
HUMIDITY...POSSIBLE THUNDERSTORM GUSTS NEAR 50 MPH...AND SOUTHWEST
WINDS GUSTING 25 TO 30 MPH WILL RESULT IN EXTREME FIRE WEATHER
CONDITIONS FROM NOON SATURDAY THROUGH 9 PM SATURDAY EVENING.

WYZ280-300-160900-
/O.UPG.KRIW.FW.A.0007.160716T1800Z-160717T0300Z/
/O.NEW.KRIW.FW.W.0009.160716T1800Z-160717T0300Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
906 PM MDT FRI JUL 15 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR A
COMBINATION OF CRITICALLY DRY FUELS...LOW RELATIVE HUMIDITY...AND
WINDS GUSTING 25 TO 30 MPH...HIGHER NEAR ANY THUNDERSTORMS OR
STRONG SHOWERS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300....WHICH
  ENCOMPASSES MUCH OF NATRONA COUNTY.

* WIND...SOUTHWEST 15 TO 20 MPH WITH SOME GUSTS 25 TO 30
  MPH...EVEN HIGHER NEAR THUNDERSTORMS OR STRONGER SHOWERS.

* HUMIDITY...12 TO 16 PERCENT.

* HIGHEST THREAT...WINDS AND LOW RELATIVE HUMIDITY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
507 
WWUS85 KRIW 160736
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
136 AM MDT SAT JUL 16 2016

...RED FLAG WARNING FOR FIRE WEATHER ZONES 280 AND 300 IN EAST
CENTRAL WYOMING FOR THIS AFTERNOON AND EARLY EVENING...

.THE COMBINATION OF DRY VEGETATION... LOW RELATIVE HUMIDITY...
POSSIBLE THUNDERSTORM GUSTS NEAR 50 MPH...AND SOUTHWEST WINDS
GUSTING 25 TO 30 MPH WILL RESULT IN EXTREME FIRE WEATHER
CONDITIONS FROM NOON TODAY THROUGH 9 PM THIS EVENING.

WYZ280-300-162200-
/O.CON.KRIW.FW.W.0009.160716T1800Z-160717T0300Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
136 AM MDT SAT JUL 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR A COMBINATION OF CRITICALLY DRY FUELS...LOW
RELATIVE HUMIDITY...AND WINDS GUSTING 25 TO 30 MPH...HIGHER NEAR
ANY THUNDERSTORMS OR STRONG SHOWERS...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300....WHICH 
  ENCOMPASSES MUCH OF NATRONA COUNTY. 

* WIND...SOUTHWEST 15 TO 20 MPH WITH SOME GUSTS 25 TO 30 MPH... 
  EVEN HIGHER NEAR THUNDERSTORMS OR STRONGER SHOWERS.

* HUMIDITY...12 TO 16 PERCENT.

* HIGHEST THREAT...WINDS AND LOW RELATIVE HUMIDITY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
508 
WWUS85 KRIW 161926
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT SAT JUL 16 2016

...RED FLAG WARNING FOR FIRE WEATHER ZONES 280 AND 300 IN EAST
CENTRAL WYOMING FOR THIS AFTERNOON AND EARLY EVENING...

.THE COMBINATION OF DRY VEGETATION... LOW RELATIVE HUMIDITY...
POSSIBLE THUNDERSTORM GUSTS NEAR 50 MPH...AND SOUTHWEST WINDS
GUSTING 25 TO 30 MPH WILL RESULT IN EXTREME FIRE WEATHER
CONDITIONS FROM NOON TODAY THROUGH 9 PM THIS EVENING.

WYZ280-300-170300-
/O.CON.KRIW.FW.W.0009.000000T0000Z-160717T0300Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
126 PM MDT SAT JUL 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR A COMBINATION OF CRITICALLY DRY FUELS...LOW RELATIVE
HUMIDITY...AND WINDS GUSTING 25 TO 30 MPH...HIGHER NEAR ANY
THUNDERSTORMS OR STRONG SHOWERS...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300....WHICH 
  ENCOMPASSES MUCH OF NATRONA COUNTY. 

* WIND...SOUTHWEST 15 TO 20 MPH WITH SOME GUSTS 25 TO 30 MPH... 
  EVEN HIGHER NEAR THUNDERSTORMS OR STRONGER SHOWERS.

* HUMIDITY...12 TO 16 PERCENT.

* HIGHEST THREAT...WINDS AND LOW RELATIVE HUMIDITY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
925 
WWUS85 KRIW 170146
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
746 PM MDT SAT JUL 16 2016

...THE RED FLAG WARNING FOR PORTIONS OF NATRONA COUNTY HAS BEEN
CANCELLED...

.WHILE WINDS REMAIN QUITE GUSTY THIS EVENING DUE TO AN APPROACH
AND PASSAGE OF A COLD FRONT...RELATIVE HUMIDITY IS RECOVERING
QUICKLY...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

WYZ280-300-170300-
/O.CAN.KRIW.FW.W.0009.000000T0000Z-160717T0300Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
746 PM MDT SAT JUL 16 2016

...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF NATRONA COUNTY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING. 

WHILE WINDS REMAIN QUITE GUSTY THIS EVENING DUE TO AN APPROACH
AND PASSAGE OF A COLD FRONT...RELATIVE HUMIDITY IS RECOVERING
QUICKLY...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 15, 4:06 PM MDT, 5 hours earlier.

Area forecast discussion, Jul 15, 4:06 PM MDT, 5 hours before
Area Forecast Discussion
National Weather Service Riverton WY
406 PM MDT FRI JUL 15 2016

.SHORT TERM...TONIGHT THROUGH SATURDAY

A prominent circulation is evident over northeast Washington state
along with an associated trough to the south alligned with the
Pacific coast. With a narrow ridge overhead, this is resulting in
an increasing west southwest difluent flow over the cwa, which
will encourage convection for the remainder of this afternoon and
evening, mainly over our northern and eastern zones. The greatest
cape and lowest lifted indices appear to be over Johnson County at
the moment. Meanwhile, other than some left over elevated
convection/accass over Sweetwater County,  dry air is found down
there with minimum relative humidity in the upper single digits.
The  small closed low will then track to northern idaho tonight
and then to northwest Montana Saturday. This weather feature will
eject a surface boundary south across Wyoming Saturday which
increase the surface pressure gradient across the area resulting
in increasing west southwest winds across the area, in spite of
the 700mb winds only increasing to 15 to 20 knots. With these
increasing winds ahead of this boundary, especially across the
southern wind corridor, decided to issue a fire weather watch from
12 noon through 9 pm Saturday for Natrona County including Casper
Mountain in spite of the fact that minimum relative humidity will
be borderline. Decided to extend the watch through 9 pm in spite
of the wind shift to the northeast that will draw in higher RH
during the latter portion of this time frame as a cushion. As for
any convective activity Saturday, it appears that northern Wyoming
will once again be the favored area for late day thunderstorms
with the strongest activity once again expected over Johnson
County where the best capes will be. In addition, a closed mid
level circulation will be just west of Yellowstone park by 00z
Sunday, further encouraging convection in the northwest. Any
thunderstorms that occur this evening through Saturday will likely
contain gusty winds as one of the main features.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

A fairly quiet weather pattern setting up through the period of
interest. An area of low pressure over northwestern Montana looks to
send some energy into the state Saturday night, which may result in
some isolated showers and thunderstorms. This activity will
primarily impact the northern third of the state, though a few
showers may make it across the Wind River Mountains as well.

Shower activity will diminish through the overnight hours with dry
conditions anticipated through Sunday morning. Another disturbance
will move across the state Sunday afternoon, with another round of
afternoon showers and thunderstorms possible. Coverage looks to
impact mainly an area east of a line from Jackson-Thermopolis-
Casper, with some isolated activity also possible across the Wind
River and Owl Creek mountain ranges. Showers again will weaken with
the loss of daylight on Sunday, with generally widespread dry
conditions. A ridge will be the controlling force beyond Monday
helping to keep warm temperatures across central and western
Wyoming. This daytime heating will combine with weak, daily pushes
of moisture during the afternoons which could result in some
mountain showers and thunderstorms. Current expectation is for
these conditions to then persist through much of next week.

&&

.AVIATION.../00Z ISSUANCE/

VFR conditions to prevail through the forecast period. Isolated
gusty showers and thunderstorms will return to northern Wyoming, a
few of the mountain peaks or locations nearby including KCPR, and
also near far southern Wyoming border areas later this afternoon
and evening. Mainly VFR conditions are also possible late
Saturday, mainly in the northern zones, especially over the
mountains. Expect increasing west southwest winds across the area
Saturday with winds shifting to the northeast during the day from
north to south, east of the divide.

&&

.FIRE WEATHER...

Fire concerns should remain moderate for the rest of this
afternoon. Winds should remain light to moderate outside of any
thunderstorms where erratic downburst winds are possible
through this evening across northern and eastern portions of the
area, especially in the mountains and adjacent foothills. Mixing
and smoke dispersal should be generally good East of the divide
and good to excellent West of the divide. On Saturday, critical
fire weather conditions are likely with southwest winds of 15 to
30 mph along with gusts of 35 mph combing with a minimum
relative humidity of 14 to 16 percent, primarily in zones 280 and
300 from 12 noon Saturday afternoon through 9 pm saturday evening
which has prompted the issuance of a fire weather watch for these
zones during this time frame. Otherwise, widely scattered
thunderstorms are expected late in the day Saturday, mainly in the
northern zones. Winds will increase everywhere Saturday. Winds
will veer from the west southwest to the northeast by Saturday
evening east of the divide with increasing moisture riding in on
the northeast winds.

&&

.RIW Watches/Warnings/Advisories...
Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ280-300.

&&

SHORT TERM...Lipson
LONG TERM...Branham
AVIATION...Lipson
FIRE WEATHER...Lipson
Hazardous weather outlook, Jul 15, 3:15 PM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
315 PM MDT FRI JUL 15 2016

WYZ001>020-022>030-161100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
315 PM MDT FRI JUL 15 2016

...FIRE WEATHER WATCH FOR NATRONA COUNTY AND CASPER MOUNTAIN
FOR SATURDAY AFTERNOON AND EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY NORTHERN AND
EASTERN AREAS. STRONG DOWNBURST WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SUNDAY...CRITICAL FIRE DANGER LIKELY IN NATRONA
COUNTY INCLUDING CASPER MOUNTAIN SATURDAY AFTERNOON AND EARLY
EVENING. ELEVATED FIRE DANGER POSSIBLE IN SOUTHERN WYOMING
SATURDAY AS WELL. ISOLATED THUNDERSTORMS OVER THE NORTH BOTH
DAYS.

TUESDAY AND WEDNESDAY...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS. GUSTY WIND AND LIGHTNING ARE THE MAIN THREATS.

THURSDAY...A LITTLE BETTER COVERAGE OF AFTERNOON AND EVENING
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OVER 40 MPH. THANK
YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 15, 4:40 PM MDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
440 PM MDT FRI JUL 15 2016

WYZ006-152330-
SOUTHEAST BIG HORN BASIN-
440 PM MDT FRI JUL 15 2016

...SPECIAL WEATHER STATEMENT...

AT 438 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
WINCHESTER...WHICH IS 13 MILES WEST OF WORLAND...MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM AS IT
MOVES THROUGH THE AREA.

LAT...LON 4381 10774 4384 10819 4385 10819 4384 10824
      4385 10831 4405 10831 4409 10775
TIME...MOT...LOC 2238Z 268DEG 19KT 4394 10821

MCDONALD
Special weather statement, Jul 15, 5:35 PM MDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
535 PM MDT FRI JUL 15 2016

WYZ017-160015-
WIND RIVER BASIN-
535 PM MDT FRI JUL 15 2016

...SPECIAL WEATHER STATEMENT...

AT 533 PM MDT...DOPPLER RADAR WAS TRACKING SOME WEAK THUNDERSTORMS
NEAR RIVERTON...MOVING NORTHEAST AT 20 MPH.

OUTFLOW WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

THOSE ATTENDING THE RIVERTON RENDEZVOUS ARE IN THE PATH OF
THESEWINDS AND SHOULD PREPARE FOR THESE GUSTY WEATHER CONDITIONS.

LAT...LON 4285 10842 4311 10872 4333 10836 4311 10804
TIME...MOT...LOC 2333Z 238DEG 18KT 4306 10847

MCDONALD
Special weather statement, Jul 15, 6:07 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
607 PM MDT FRI JUL 15 2016

WYZ019-020-022-160045-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-GREEN MOUNTAINS AND
RATTLESNAKE RANGE-
607 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
645 PM MDT...

AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF GOLDENEYE
RESERVOIR TO NEAR ALCOVA...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS...SOME WELL AHEAD OF THE SHOWERS THEMSELVES.

STRONG THUNDERSTORMS WILL BE NEAR...
  HOMA HILLS AROUND 615 PM MDT.
  ANTELOPE HILLS AND CASPER AROUND 620 PM MDT.
  BEARTRAP MEADOWS COUNTY PARK AND HOGADON SKI AREA AROUND 625 PM
MDT.
  EDNESS K WILKINS STATE PARK AROUND 635 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CASPER NATRONA
COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 210.

LAT...LON 4246 10676 4311 10657 4323 10607 4253 10607
TIME...MOT...LOC 0004Z 251DEG 48KT 4300 10656 4263 10667

BRAUN
Special weather statement, Jul 15, 6:16 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
616 PM MDT FRI JUL 15 2016

WYZ016>019-028>030-160200-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER...
JEFFREY CITY...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
616 PM MDT FRI JUL 15 2016

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO
THE EAST AT AROUND 45 MPH ACROSS PORTIONS OF SOUTHERN AND CENTRAL
WYOMING THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE
GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND
STORMS...OF 40 TO 50 MPH. THESE SHOWERS AND STORMS SHOULD DECREASE
IN COVERAGE AROUND 8 PM.

WYZ001>008-160200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...CODY...
MEETEETSE...THERMOPOLIS...WORLAND
616 PM MDT FRI JUL 15 2016

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO THE
EAST AT AROUND 45 MPH ACROSS PORTIONS OF NORTHERN WYOMING THIS
EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY
RAIN AND GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND
STORMS...OF 35 TO 45 MPH. THESE SHOWERS AND STORMS SHOULD
DECREASE IN COVERAGE AROUND 8 PM.

WYZ009>011-020-022-160200-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS-
CASPER MOUNTAIN-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER
616 PM MDT FRI JUL 15 2016

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO
THE EAST AT AROUND 45 MPH ACROSS PORTIONS OF CENTRAL WYOMING THIS
EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY ERRATIC
WINDS...SOME WELL AHEAD OF THE SHOWERS AND STORMS...OF 40 TO 50
MPH. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AROUND 8
PM.
Special weather statement, Jul 15, 7:41 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
741 PM MDT FRI JUL 15 2016

WYZ019-030-160245-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...WAMSUTTER
741 PM MDT FRI JUL 15 2016

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO
THE EAST AT 35 TO 45 MPH ACROSS PORTIONS OF SOUTHERN AND CENTRAL
WYOMING THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE
GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND
STORMS...OF 35 TO 45 MPH. THESE SHOWERS AND STORMS SHOULD DECREASE
IN COVERAGE AROUND 830 PM.

WYZ002>006-008-160245-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
BIGHORN MOUNTAINS WEST-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS...
WORLAND
741 PM MDT FRI JUL 15 2016

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO
THE NORTHEAST AT 35 TO 45 MPH ACROSS PORTIONS OF NORTHERN WYOMING
THIS EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF
HEAVY RAIN AND GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE
SHOWERS AND STORMS...OF 30 TO 40 MPH. THESE SHOWERS AND STORMS
SHOULD DECREASE IN COVERAGE AROUND 830 PM.

WYZ009>011-020-022-160245-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS-
CASPER MOUNTAIN-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER
741 PM MDT FRI JUL 15 2016

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING TO
THE EAST AT 35 TO 45 MPH ACROSS PORTIONS OF CENTRAL WYOMING THIS
EVENING. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY
RAIN AND GUSTY ERRATIC WINDS...SOME WELL AHEAD OF THE SHOWERS AND
STORMS...OF 30 TO 40 MPH. THESE SHOWERS AND STORMS SHOULD
DECREASE IN COVERAGE AROUND 830 PM.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:07 PM MDTSpecial Weather StatementRIWNatrona38 min
Jul 16, 2:48 PM MDTSpecial Weather StatementRIW27 min

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.